Coronavirus Live Count Map India
remove_red_eye 1215 Views
COVID-19 Vaccine Updates
#Gastroenterology #Hepatology #Multispeciality
In elderly, Drug-induced liver injury (DILI) is an important reason of hospitalization and of medication deregistration. Vulnerability to DILI is affected by changes in physiology and increased interindividual variability, compounded by an increased prevalence of disease and the frailty syndrome. Improving the safety and efficiency of medications in elderly is complicated and multi-factorial. There is an increase in disease with old age, for which medications may provide benefit. The incidence of serious adverse drug reactions also increases with increasing age, even after controlling for increased medication use. Most adverse drug reactions (ADRs) in older people, including drug-induced liver injury (DILI), are dose-related. Aging and frailty are related with a loss of reserves and increased state of vulnerability, therefore it is likely that the older frail will be at increased risk of DILI from therapeutic doses of medications.
With the increasing prevalence of older people combined with the increasing prevalence of age-related disease, the consumption of medications by this section of the population is increasing. However, the susceptibility of older people to adverse events and to drug-induced liver disease is highly variable and may be different from that of younger people.
Source: Ther Adv Drug Saf. 2010 Dec; 1(2): 65–77.